MAUDE Adverse Event Report: ETHICON INC. GUT PL UD 18IN 5-0 S/A P-3 PRM MP; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT PL UD 18IN 5-0 S/A P-3 PRM MP; SUTURE, ABSORBABLE, NATURAL
Model Number 686G
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes Erythema (1840); Swelling/ Edema (4577)
Date of Event 11/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an upper lid bleh on (b)(6) 2022.The patient was closed with subcuticular 5-0 plain gut.The patient had recurrent upper lid swelling and erythema.The surgeon revised the right side and found suture fragments on (b)(6).Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.On what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? please describe any medical/surgical intervention required for this suture event including dates and results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what symptoms did the patient experience following the index surgical procedure? onset date? were there any pre-existing signs/symptoms of active inflammation/infection prior to this surgical procedure? other relevant patient history/concomitant medications? were cultures performed? results? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number? are there any additional photos of the patient¿s reaction available? if applicable, will product be returned? if so, please provide the return date and tracking information.

Brand Name
GUT PL UD 18IN 5-0 S/A P-3 PRM MP
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17312520
Report Number2210968-2023-05043
Device Sequence Number20492652
Product Code GAL
UDI-Device Identifier10705031008274
UDI-Public10705031008274
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number686G
Device Catalogue Number686G
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2023
Initial Report FDA Received Date07/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown